Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 55, NWS Cheyenne, WY

June 20, 2006Box Butte County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2006, 3:16 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2006, 3:16 PM MDT (21:16 UTC)
Expired
Jun 20, 2006, 3:59 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Box Butte County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 1:59 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3074 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM MDT, 16 minutes earlier.

Area forecast discussion, Jun 20, 3:00 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT TUE JUN 20 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY...STATIONARY FRONT OVER
NERN CO WITH RIPE AIR IN PLACE TO NORTH OVER NEBRASKA PANHANDLE.
SVR TSTM WATCH INCLUDES THE PANHANDLE UNTIL 03Z.  WILL GO WITH
SCATTERED STRONG TSTMS EASTERN CWA THIS EVENING...FEWER AND WEAKER
STORMS OVER WY...ESPECIALLY RWL TO DGW.  SECONDARY COOL PUSH WILL
BE COMING SOUTH LATER TONIGHT...HAVE ADDED LOWER CLOUDS TO SOME
AREAS EAST OF MOUNTAINS ALONG WITH A FEW SHOWERS.  COOLER TEMPS
WED FOR SURE...BUT ENOUGH INSTABILITY SETS UP IN THE AFTERNOON
AND EVENING FOR 20 TO 30 PERCENT POPS MAINLY EAST OF MOUNTAINS.
ENOUGH INSTABILITY MAY GET PULLED BACK TO CYS TO SNY AREA THAT
STRONG TSTMS POSSIBLE THERE AGAIN WED AFTERNOON.  LATER WED NIGHT
...MORE LOW CLOUDS AND ISOLATED SHOWERS CANNOT BE RULED OUT IN
SOME PLACES.  HAVE EXPANDED LOW TSTM POPS THU AFTERNOON TO MOST
OF EASTERN CWA INSTEAD OF JUST FAR SERN AREAS.

.LONG TERM...THU NIGHT THROUGH TUE. RELATIVELY VIGOROUS WEST
NORTHWESTERLY FLOW ALOFT WILL PREVAIL FRI THROUGH MON. TUE THE UPPER
FLOW WILL BACK TO MORE SOUTHWESTERLY IN RESPONSE TO A CUTOFF LOW
DIGGING SOUTHEASTWARD OVER SOUTHERN BRITISH COLUMBIA. WEAK SHORTWAVE
DISTURBANCES WILL MOVE RAPIDLY EAST SOUTHEASTWARD IN THE UPPER FLOW
WITH THE TIMING OF EACH SHORTWAVE PROBLEMATIC. SURFACE UPSLOPE FLOW
WILL PREVAIL DURING MOST OF THE PERIOD AND WILL SERVE TO USHER IN
MOISTURE AND INSTABILITY ESPECIALLY EAST OF THE MOUNTAINS.
TEMPERATURES WILL BE ABOVE NORMAL...CONTINUING THE TREND OF THIS
UNUSUALLY WARM JUNE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH/JR
Hazardous weather outlook, Jun 20, 10:57 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT TUE JUN 20 2006

WYZ059>067-069-211115-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
1057 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
MAINLY ALONG AND EAST OF THE LARAMIE RANGE.  SOME SMALL HAIL AND
BRIEF WIND GUSTS TO 45 MPH WILL OCCUR WITH THE STRONGER STORMS.

SEVERE DROUGHT WILL CONTINUE ACROSS SOUTHERN LARAMIE COUNTY...AND
HIGH WILDFIRE DANGER WILL PERSIST IN CARBON AND ALBANY COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS
SOUTHERN LARAMIE COUNTY...AND HIGH WILDFIRE DANGER WILL CONTINUE
IN CARBON AND ALBANY COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ068-070-211115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-PINE BLUFFS-
1057 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EXTREME SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH THE EVENING. THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH
THAT SOME OF THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

SEVERE DROUGHT CONTINUES ACROSS THE SOUTHERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS THE SOUTHERN NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

JLH

In the hours before

Local storm report, Jun 20, 2:42 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             20 W ALBIN              41.42N 104.49W
06/20/2006  M0.88 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

RGOMEZ

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:24 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie34 min
Jun 20, 2:12 PM MDTSevere Thunderstorm WarningCYSKimball33 min
Jun 20, 2:19 PM MDTSevere Thunderstorm WarningCYSCheyenne41 min
Jun 20, 2:34 PM MDTSevere Thunderstorm WarningCYSBanner26 min
Jun 20, 3:59 PM MDTSevere Thunderstorm WarningCYSBox Butte46 min
Jun 20, 4:20 PM MDTSevere Thunderstorm WarningCYSCheyenne40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.